Alert archive / Arizona / Wind Advisories in 2017

Wind Advisory 5, NWS Flagstaff, AZ

January 10, 2017Apache County, Coconino County, Navajo County, Arizona

NWS Flagstaff, AZ issued this wind advisory at Jan 10, 2017, 2:30 PM MST for Apache County, Coconino County, Navajo County, Arizona. It took effect at Jan 10, 2017, 6:00 PM MST. It was in force for 14 hr.

The area

The counties it named.

The facts

Issued
Jan 10, 2017, 2:30 PM MST (21:30 UTC)
In effect from
Jan 10, 2017, 6:00 PM MST
Expired
Jan 11, 2017, 8:00 AM MST
In force
14 hr
Issued by
NWS Flagstaff, AZ

Counties Apache County, AZ, Coconino County, AZ, Navajo County, AZ

The radar

The Flagstaff radar (KFSX), 124 km from the middle of the area, began a volume at 21:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 9.5 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Flgstf/Belemont, AZ at 12:00Z on 2017-01-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Flgstf/Belemont, AZ at 12:00Z on 2017-01-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 366 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1994 m above ground
0-6 km bulk shear
77 kt
0-1 km storm-relative helicity
366 m²/s²
0-3 km storm-relative helicity
538 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

949 
WWUS75 KFGZ 102130
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
230 PM MST TUE JAN 10 2017


AZZ012-015-111100-
/O.NEW.KFGZ.WI.Y.0005.170111T0100Z-170111T1500Z/
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
WESTERN MOGOLLON RIM-
INCLUDING THE CITIES OF...WUPATKI N.M....TUBA CITY...FLAGSTAFF...
WILLIAMS...MUNDS PARK
230 PM MST TUE JAN 10 2017

...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 8 AM MST
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 8 AM MST
WEDNESDAY. 

* WINDS...SOUTHWEST WINDS 25 TO 35 MPH WITH GUSTS OF 50 TO 55 MPH
  OR GREATER.

* IMPACTS...STRONG WINDS WILL IMPACT A LOCALIZED AREA NORTHEAST OF
  THE SAN FRANCISCO PEAKS AND MOGOLLON RIM. ROADWAYS MOST
  IMPACTED INCLUDE U.S. HIGHWAY 89 BETWEEN DONEY PARK AND CAMERON,
  STATE HIGHWAY 64 BETWEEN DESERT VIEW AND CAMERON, AND INTERSTATE
  40 BETWEEN FLAGSTAFF AND WINSLOW. CONSIDER SECURING LOOSE
  BELONGINGS ON YOUR PROPERTY. HIGH PROFILE VEHICLES SHOULD
  EXERCISE CAUTION AS WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT
  OR EVEN DANGEROUS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. ADDITIONAL WEATHER
INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF.

&&

$$
3 follow-up statements
639 
WWUS75 KFGZ 110243
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
743 PM MST TUE JAN 10 2017


AZZ012-015-111500-
/O.CON.KFGZ.WI.Y.0005.000000T0000Z-170111T1500Z/
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
WESTERN MOGOLLON RIM-
INCLUDING THE CITIES OF...WUPATKI N.M....TUBA CITY...FLAGSTAFF...
WILLIAMS...MUNDS PARK
743 PM MST TUE JAN 10 2017

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM MST WEDNESDAY...

* WINDS...SOUTHWEST WINDS 25 TO 35 MPH WITH GUSTS OF 50 TO 55 MPH.

* IMPACTS...STRONG WINDS WILL IMPACT A LOCALIZED AREA NORTHEAST OF
  THE SAN FRANCISCO PEAKS AND MOGOLLON RIM. ROADS MOST IMPACTED
  INCLUDE U.S. HIGHWAY 89 BETWEEN DONEY PARK AND CAMERON... STATE
  HIGHWAY 64 BETWEEN DESERT VIEW AND CAMERON... AND INTERSTATE 40
  BETWEEN FLAGSTAFF AND WINSLOW. HIGH PROFILE VEHICLES SHOULD
  EXERCISE CAUTION AS WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT
  OR EVEN DANGEROUS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. ADDITIONAL WEATHER
INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF.

&&

$$
119 
WWUS75 KFGZ 111010
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
310 AM MST WED JAN 11 2017

AZZ013-111500-
/O.EXA.KFGZ.WI.Y.0005.000000T0000Z-170111T1500Z/
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
INCLUDING THE CITIES OF...WINSLOW...HOLBROOK...SNOWFLAKE
310 AM MST WED JAN 11 2017

...WIND ADVISORY IN EFFECT UNTIL 8 AM MST THIS MORNING...

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 8 AM MST THIS MORNING. 

* WINDS...SOUTHWEST WINDS 25 TO 35 MPH WITH GUSTS OF 40 TO 50 MPH.

* IMPACTS...HIGH PROFILE VEHICLES SHOULD EXERCISE CAUTION AS WINDS
  THIS STRONG CAN MAKE DRIVING DIFFICULT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. ADDITIONAL WEATHER
INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF.

&&

$$

AZZ014-017-111500-
/O.EXA.KFGZ.WI.Y.0005.000000T0000Z-170111T1500Z/
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-WHITE MOUNTAINS-
INCLUDING THE CITIES OF...ST. JOHNS...SPRINGERVILLE...SHOW LOW...
GREER...PINETOP
310 AM MST WED JAN 11 2017

...WIND ADVISORY IN EFFECT UNTIL 8 AM MST THIS MORNING...

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 8 AM MST THIS MORNING. 

* WINDS...SOUTHWEST WINDS 25 TO 35 MPH WITH GUSTS OF 40 TO 50 MPH.

* IMPACTS... HIGH PROFILE VEHICLES SHOULD EXERCISE CAUTION AS
  WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. ADDITIONAL WEATHER
INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF.

&&

$$

AZZ012-015-111500-
/O.CON.KFGZ.WI.Y.0005.000000T0000Z-170111T1500Z/
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
WESTERN MOGOLLON RIM-
INCLUDING THE CITIES OF...WUPATKI N.M....TUBA CITY...FLAGSTAFF...
WILLIAMS...MUNDS PARK
310 AM MST WED JAN 11 2017

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM MST THIS MORNING...

* WINDS...SOUTHWEST WINDS 25 TO 35 MPH WITH GUSTS OF 50 TO 55 
  MPH.

* IMPACTS...STRONG WINDS WILL IMPACT THE AREA NORTHEAST OF THE SAN
  FRANCISCO PEAKS AND MOGOLLON RIM. ROADS MOST IMPACTED INCLUDE
  U.S. HIGHWAY 89 BETWEEN DONEY PARK AND CAMERON... STATE HIGHWAY
  64 BETWEEN DESERT VIEW AND CAMERON... AND INTERSTATE 40 BETWEEN
  FLAGSTAFF AND WINSLOW. HIGH PROFILE VEHICLES SHOULD EXERCISE
  CAUTION AS WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. ADDITIONAL WEATHER
INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF.

&&

$$
885 
WWUS75 KFGZ 111456
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
756 AM MST WED JAN 11 2017

AZZ013-111600-
/O.EXP.KFGZ.WI.Y.0005.000000T0000Z-170111T1500Z/
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
INCLUDING THE CITIES OF...WINSLOW...HOLBROOK...SNOWFLAKE
756 AM MST WED JAN 11 2017

...WIND ADVISORY WILL EXPIRE AT 8 AM MST THIS MORNING...

WIND GUSTS WILL DECREASE BELOW ADVISORY CRITERIA THIS
MORNING...REMAINING IN THE 25 TO 35 MPH RANGE FOR THE REST OF THE
DAY.

$$

AZZ012-015-111600-
/O.EXP.KFGZ.WI.Y.0005.000000T0000Z-170111T1500Z/
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
WESTERN MOGOLLON RIM-
INCLUDING THE CITIES OF...WUPATKI N.M....TUBA CITY...FLAGSTAFF...
WILLIAMS...MUNDS PARK
756 AM MST WED JAN 11 2017

...WIND ADVISORY WILL EXPIRE AT 8 AM MST THIS MORNING...

WINDS WILL CONTINUE TO DECREASE BELOW ADVISORY CRITERIA THIS
MORNING...WITH GUSTS IN THE 25 TO 35 MPH THROUGH THE REST OF THE
DAY.

$$

AZZ014-017-111600-
/O.EXP.KFGZ.WI.Y.0005.000000T0000Z-170111T1500Z/
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-WHITE MOUNTAINS-
INCLUDING THE CITIES OF...ST. JOHNS...SPRINGERVILLE...SHOW LOW...
GREER...PINETOP
756 AM MST WED JAN 11 2017

...WIND ADVISORY WILL EXPIRE AT 8 AM MST THIS MORNING...

WIND GUSTS WILL DECREASE THIS MORNING AND BE IN THE 30 TO 35 MPH
RANGE FOR THE REMAINDER OF TODAY.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Flagstaff, AZ wrote its last area forecast discussion before this wind advisory went out at Jan 10, 10:12 AM MST, 4 hours 18 minutes earlier.

Area forecast discussion, Jan 10, 10:12 AM MST, 4 hours 18 minutes before
Area Forecast Discussion
National Weather Service Flagstaff AZ
1012 AM MST Tue Jan 10 2017

.SYNOPSIS...Expect fair weather today across northern Arizona
under partly sunny skies. A cooling trend starts Wednesday for all
with a chance of light showers across northwestern parts of the
state. A potentially stronger and colder weather system is
expected from Thursday through Saturday.

&&

.UPDATE...Satellite and observations show that patchy fog which
was present during the early morning hours has mostly cleared out,
though a few small areas of low stratus clouds remain. These
should dissipate within the next hour or two. Minor updates have
been made to winds and cloud cover, otherwise the forecast has
largely remained unchanged.

&&

.PREV DISCUSSION /425 AM MST/...

The satellite loop shows much of the deep cloud cover from
yesterday has moved out of the state. We expect a fair weather day
today with breezy south to southwest winds and near normal max
temps. For tonight and Wednesday, westerly flow aloft across the
western U.S. will push a weak disturbance from the Pacific across
the Great Basin. This feature will bring increasing clouds to
northern AZ, and a chance of light rain or snow showers to the
Kaibab Plateau tonight and the northwest quarter of the state
Wednesday. Light shower chances continue Wednesday night, with
scattered showers along the Utah border and slight chances
elsewhere. Thursday through Saturday - The potential for a winter
weather system impacting the area from Thursday into Saturday
remains. However model run to run consistency is not good,
especially as we go forward in time. On Thursday, the models show
an open trough moving down the Califorina coast, with increasing
moist southwesterly flow aloft over Arizona. This flow will bring
increasing precipitation chances to the upslope areas favored by
SW flow from Heber northwestward Thursday afternoon. The trough is
forecast to become a closed low centered near Yuma by Friday
afternoon. Cross sections from the ECMWF and GFS show good
saturation and also generate precipitation for the northland for
Friday. Precip chances were nudged upward a few points. The
movement of the low on Saturday is where the models diverge
significantly, the latest ECMWF and Canadian model move the low
northeastward from Yuma. The GFS keeps the low center closed and
moving eastward through northern Mexico. So let us call Saturday
unsettled for now, with the best chances for showers east of a
line from Page to Prescott. Stay tuned for updated information on
this system. Showers may linger across eastern Arizona on Sunday,
but Monday is looking dry at this time.

.AVIATION...For the 18Z Forecast...MVFR ceilings may persist just
to the southwest of the Mogollon Rim for another hour or two
during the mid-day hours today. MVFR to low VFR ceilings may
develop near and northwest of a KSEZ-KFLG-KPGA line after 09-12Z
Wednesday. Otherwise, expect breezy SW winds through the afternoon
with locally gusty conditions downwind of high terrain overnight.
Aviation discussion not updated for TAF amendments.

&&

.FGZ WATCHES/WARNINGS/ADVISORIES...NONE.

&&

PUBLIC...AT/DL
AVIATION...AT

For Northern Arizona weather information visit
weather.gov/flagstaff
Hazardous weather outlook, Jan 10, 3:15 AM MST, 11 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
315 AM MST TUE JAN 10 2017

AZZ004>018-037>040-110700-
KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY-
COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS-
NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS-
NORTHERN GILA COUNTY-YAVAPAI COUNTY VALLEYS AND BASINS-
OAK CREEK AND SYCAMORE CANYONS-BLACK MESA AREA-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
315 AM MST TUE JAN 10 2017

THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...
NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN
ARIZONA.

.DAY ONE...TODAY AND TONIGHT

FAIR WEATHER IS FORECAST FOR NORTHERN ARIZONA TODAY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

SCATTERED LIGHT SHOWERS SHOULD RETURN TO NORTHWEST ARIZONA ON
WEDNESDAY AS COLDER AIR GRADUALLY MOVES SOUTHWARD INTO ARIZONA. A
POTENTIALLY STRONGER AND COLDER SYSTEM COULD IMPACT NORTHERN
ARIZONA FROM THURSDAY AFTERNOON THROUGH SATURDAY. STAY TUNED.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

Nearby

Wind Advisories in Arizona, 2017Every wind advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.